Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 150, NWS Nashville, TN

July 2, 2002Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 1:02 PM CDT for Wayne County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 2, 2002, 1:02 PM CDT (18:02 UTC)
Expired
Jul 2, 2002, 1:45 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

What was reported inside it

TimeReportWhereRemark
Jul 2, 1:02 PM CDTThunderstorm Wind 50 ESouth Portion, TN911 center reported trees down in the southern part of the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS54 KOHX 021802
SVRBNA
TNC181-021845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CDT TUE JUL 2 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN TENNESSEE

* UNTIL 145 PM CDT

* AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF COLLINWOOD...OR 16 MILES
  NORTHWEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTHWEST OF COLLINWOOD AROUND 145 PM CDT

SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.

$$

LAT...LON 3515 8792 3505 8771 3522 8762 3537 8771

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:45 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 2, 9:45 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 AM CDT TUE JUL 2 2002

SUNNY SKIES PRESENT OVER MIDDLE TENNESSEE THIS MORNING, WITH 9AM
TEMPERATURES RUNNING SOME 3 TO 4 DEGREES FAHRENHEIT ABOVE
YESTERDAYS. THUS, AM LOOKING FOR A HIGH OF 95 OR 96 AT BNA
AIRPORT AND A HIGH OF 88 OR SO AT CSV.

12Z UPPER AIR ANALYSES SHOWED HIGH PRESSURE CENTERS STACKED ON
TOP OF EACH OTHER OVER THE TENNESSEE AND OHIO VALLEYS, AND PUTTING
MIDDLE TN IN THE PRESSURE COOKER. 850 MB TEMP WAS 19 DEGREES...A DEG
HIGHER THAN IT WAS YESTERDAY MORNING.

BELIEVE CURRENT ZFP, ALLOWING FOR AFTERNOON HIGHS IN THE MID
90S OVER THE WESTERN TWO-THIRDS OF OUR FORECAST AREA, IS A GOOD
CALL. ALSO, UPPER 80S FOR THE PLATEAU STILL LOOKS GOOD. THUS,
SEE NO REASON FOR AN UPDATE AT THIS TIME.

.BNA...NONE.

19

In the hours before

Local storm report, Jul 2, 12:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1234 PM CDT TUE JUL 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 PM    LAWRENCEBURG              TN   WIND DAMAGE
07/01/02   LAWRENCE                       SKYWARN SPOTTER REPORTED A
                                          FRONT PORCH ON A HOUSE WAS
                                          DESTOYED. CHAIR PICKED UP
                                          AND TOSSED THROUGH A GLASS
                                          WINDOW.

21
Local storm report, Jul 2, 12:45 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1245 PM CDT TUE JUL 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1202 PM    MONTEAGLE                 TN   1.00 INCH HAIL
07/02/02   GRUNDY                         REPORTED BY MONTEAGLE PD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:43 PM CDTSevere Thunderstorm WarningOHXWilliamson32 min
Jul 1, 9:55 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence35 min
Jul 2, 12:29 PM CDTSevere Thunderstorm WarningOHXGrundy46 min
Jul 2, 1:19 PM CDTSevere Thunderstorm WarningOHXMontgomery41 min
Jul 2, 1:21 PM CDTSevere Thunderstorm WarningOHXRobertson39 min
Jul 2, 1:58 PM CDTSevere Thunderstorm WarningOHXWarren47 min
Jul 2, 2:13 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson47 min
Jul 2, 2:28 PM CDTSevere Thunderstorm WarningOHXVan Buren47 min
Jul 2, 2:37 PM CDTSevere Thunderstorm WarningOHXRobertson23 min
Jul 2, 2:59 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner31 min
Jul 2, 3:03 PM CDTSevere Thunderstorm WarningOHXWhite42 min
Jul 2, 3:13 PM CDTSevere Thunderstorm WarningOHXWayne47 min
Jul 2, 3:33 PM CDTSevere Thunderstorm WarningOHXCannon42 min
Jul 2, 3:57 PM CDTSevere Thunderstorm WarningOHXWilson43 min
Jul 2, 3:59 PM CDTSevere Thunderstorm WarningOHXWilson41 min
Jul 2, 4:33 PM CDTSevere Thunderstorm WarningOHXHumphreys42 min
Jul 2, 4:40 PM CDTSevere Thunderstorm WarningOHXLincoln35 min
Jul 2, 4:42 PM CDTSevere Thunderstorm WarningOHXWilson48 min
Jul 2, 5:11 PM CDTSevere Thunderstorm WarningOHXBenton49 min
Jul 2, 5:26 PM CDTSevere Thunderstorm WarningOHXGiles49 min
Jul 2, 6:17 PM CDTSevere Thunderstorm WarningOHXClay43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.